Jump to content
Sign in to follow this  
dmcdlj

dmcdlj: is there life after Lexapro?

Recommended Posts

dmcdlj

After a lifetime of normalsy , I was put on Lexapro by gyn because of grad school anxiety... I was in grad school - taking 3 classes and was a grad assistant teaching 3 classes and working.  Grad school was hard, even tho I am an A student.  Alot of my friends had graduated and left... and I was feeling tired, drained, anxious and a little depressed.  Never really had depression before.. pretty much lived a charmed life.  But, listened to the gyn I had - she said.. it's mild.. it will just take the ege off and you can concentrate better.  And, I did feel better.     Big mistake.  Anyway a year later, after I graduated I tried to come off. Same doctor said , take a pill , skip a day for 2 weeks.  Take a pill, skip two days for 2 weeks. etc.. until I was skipping 5 days between pills, then stop.  Brain shocks, naseau, bad moods - anger like I've NEVER felt... during the whole taper down time.  After a near breakdown 2 months later, I saw a real doctor and found out that type of tapering is almost like going cold turkey, over and over. I went into a depression like I've NEVER experienced. Had to quit my job. Was totally unfunctional. Would cry 6-8 hours a day. I didn't know what was happening.  I'd never gone through anything like that.  New doctor put me back on the meds and in 2 weeks I was better.      So, I'm wanting to come off this again and VERY worried about withdrawals and having to go through all of that again.  I've seen on here that many have done a 1% tapering with liquid meds and that is what I want to do.  My question is - how were you after you totally quit?   I do not want to be on any drugs.   I don't think I need them now.  I never had issues when I was was younger and I totally regret having gone on this medicine in the first place.   but, now my body and my brain can't function without it.  Someone should start a class action lawsuit against this company!   

Please let me know how you are doing after coming off slowly... 6 months down the road.

Thanks  


dmcdlj

Lexapro 11/11-7/13. 10 mg (age 23 - 24)

incorrect tapering 7/13-8/13

BAD experience.

back on Lexapro 11/13-present. 10mg (age 25)

Ready to taper again - but very worried about going through all that again.

Share this post


Link to post
Petunia

Hi dmcdj,

Welcome to SA, thank you for sharing your story.  I'm sorry you had that bad experience from trying to come off Lexapro the wrong way.  Many of us are here because we tapered too fast while believing we were doing it right.  Sadly, most doctors don’t have a clue and often advise tapers that lead patients to going back on the drug because of a ‘relapse’,  which is actually withdrawal.  But luckily you were able to reinstate successfully and can now do a proper taper.

 

How long have you been back on the lexapro?  Its probably best to give it a couple of months before you start tapering again.

 

Here are our tips for tapering off lexapro:

 

http://survivingantidepressants.org/index.php?/topic/406-tips-for-tapering-off-lexapro-escitalopram/

 

Please put your drug and withdrawal history in your signature.  Putting a short version of your drug history in your signature helps people understand your context, it appears below each of your posts.  Here are instructions for how to do it:

 

http://survivinganti...your-signature/

 

 

 

Please let me know how you are doing after coming off slowly... 6 months down the road.

 

 

One of the problems with a forum like this is that for most people, once they start feeling better because they are tapering properly or have successfully come off their medication, they rarely come back to post because they are getting on with their lives.  Most of the active members here are still having difficulties. Have a look through our Recovery Success Stories.

 

But you will find a lot of friendly help and support here for safe tapering.

 

Petu.


I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy